Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

What is the cause of stomach pain and indigestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I am an 82 year old male in good health but on coumadin for a thrombophlebitis situation 20 eyars ago with a recent Pro time of 2.5 which was right on target. . I have been taking Prevacid for several months for acid reflux but for the past few days in the late morning(an hour or so before lunch) while I am at work, i get stomach pain which is significantly reduced when I chew sugarless gum (after which I burp a few times) and the pain goes away.....which I presume could mean that perhaps my prevacid isn't working so good causing acid indigestion. After a small lunch and the rest of the day and night I don't experience any such problem or pain. I have been diagnosed in past years with similar situation, with gastroenteritus presumably caused by dirthy food which has cleared on those occasions after a few days of pushing fluids and good rest. Given that sketchy background, what is your diagnosis from afar. My wife a ccuses me of 'Self diagnosing" too much. Thanks Ken W
Posted Mon, 10 Mar 2014 in GERD
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer: it does sound like GERD Detailed Answer: HI, thanks for using healthcare magic It does sound as though your symptoms are related to acid reflux. This can a range of possible symptoms including abdominal pain, chest pain, bloating, nausea, vomiting, excess salivation, acid taste in the mouth, excess burping or flatulence. Acid reflux is treated with medication and lifestyle changes. The lifestyle aspect includes: (1) small meals- less acid secretion (2)eliminating acidic/spicy/fatty/fried foods (3)reducing the use of onions, tomatoes, mint, chocolate (4) weight loss if there is any excess weight to reduce the pressure on the stomach Persons respond differently to medication. If this one is not working though it is used along with the lifestyle changes then your doctor may consider the use of another medication in this category. Nexium and prilosec cannot be used because they can affect warfarin. Protinix and aciphex can be used. Neither of these is known to interact with warfarin. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor